PDA

View Full Version : just being a hypochondriac ... right?



Amber13
01-27-2009, 08:57 PM
i normally dont lose weight with lupus flares, mine finally ended and a few weeks later my lymph nodes became swollen so if figured i was getting sick again but i never did. Over the past four months i lost 20lbs(15%) unintentionally and the swollen lymph nodes have yet to go down. =/ i was on imuran for nearly a year when this started and i stopped taking it. the warnings stated that imuran increases your risk of lymphoma and its making me nervous. i know its probably nothing but how likely is it that i could have it? :roll:

Saysusie
01-28-2009, 01:00 PM
There is no way, at all, that we can tell you how likely it is that you have lymphoma. I know that the unexplained weight loss is frightening when coupled with swollen lymph nodes. This is something that your doctor will have to test you for in order to give you an answer.
I'm sorry that I could not be more helpful to you :?

Peace and Blessings
Saysusie

Amber13
01-28-2009, 07:11 PM
its okay. i have an appointment wiht my doctor on friday so hopefully that will clear things up.

Danica01
01-31-2009, 11:45 PM
I am just checking in to see how your appointment went with your doctor. I wanted to let you know that I have also experienced weight gain and loss through the years and I also will have swollen glands. The doctor always tells me that this is part of Lupus. It is really easy to read the side effects and turn away from the medication but sometimes the benefits you will receive will out weigh the warnings. I am on methotrexate and I know the side effects are horrible but I do get some relief from the medication. Just give it a try and a chance to work for you. Hang in there and keep us posted :wink:

Amber13
02-01-2009, 01:14 AM
my doctor said that she doesnt want to change anything (meds wise) because my labs went so well last time but apparently I've been running a fever, have high blood pressure (probably stress =/) and pericarditis. she tip toed around talking about the swollen lymph nodes at all so im going to see my old rhemy for a second opinion, my mom also sees him and said that he wants to do a biopsy because we have a family history of cancer. im thinking about going back to methotrexate instead of the imuran, i stopped taking it because of hair loss and stomach pain but i have the same symptoms now. so might as well right?

Rastagirl
02-01-2009, 02:34 PM
Amber....

you're not being a hypochondriac....just someone paying attention to your symptoms and body. It's hard not to stress and worry about the risks of taking one med over the other...that's normal. You're just trying to sort through everything and make the right decision for you. We've all been there. It can be so frustrating trying to sort out which symptoms are caused by the Lupus and which ones by the meds we take.

I was on Imuran (combined with Prednisone) for years. Had to go on it at age 18. I remember being soooo scared when the doctor at the hospital sat and read the risks of Imuran to me and my mom, especially of the cancer risk. But I had no choice, had to go on it because it was the only drug combination that had brought things under control for me. I still spent quite some time worrying over the next few years about the cancer...certain I was going to end up with it. I stressed big time over every little lump or bump.

Worrying did my health no good, and eventually I realized that there are many, many unknowns in this world, cancer being the big one, and if we worry about things that may or may not happen, we sometimes forget the importance of enjoying each day for what it is.....another day to live!

Everybody's different....it's a crap shoot for everyone whether we'll get cancer or not. I know people who live very healthy lives, do all the right things for their body, and still get cancer. And then there are those of us that deal with autoimmune diseases and drag our tired, sick bodies through this life with problem after problem, that never get cancer.

In the end, you have to do what's right for you concerning your meds. Keep trying to find what works for you so you can have as many good days as you can. And you've done the right thing in coming here to share your fears.....sometimes we just need an encouraging word to uplift our spirits and help us focus.

Hang in there, Amber..........

Hugs,

Lori :P